Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 55, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 18, 2005, 4:52 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2005, 4:52 PM EDT (20:52 UTC)
- Expired
- Jun 18, 2005, 5:24 PM EDT
- In force
- 32 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1371 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 182052 SVRMFL FLC011-099-182145- /O.NEW.KMFL.SV.W.0055.050618T2052Z-050618T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 452 PM EDT SAT JUN 18 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA SOUTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA * UNTIL 545 PM EDT * AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR COCONUT CREEK...OR NEAR MARGATE...AND MOVING NORTHEAST AT 20 MPH. * THE STORM WILL AFFECT... COCONUT CREEK BY 450 PM EDT LIGHTHOUSE POINT BY 455 PM EDT DEERFIELD BEACH BY 500 PM EDT HILLSBORO BEACH BY 505 PM EDT BOCA RATON BY 510 PM EDT HIGHLAND BEACH BY 520 PM EDT SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2626 8033 2615 8017 2638 7992 2651 8009 $$ GARCIA
2 follow-up statements
000 WWUS52 KMFL 182108 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 507 PM EDT SAT JUN 18 2005 FLC011-099-182145- /O.CON.KMFL.SV.W.0055.000000T0000Z-050618T2145Z/ PALM BEACH FL-BROWARD FL- 507 PM EDT SAT JUN 18 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM EDT FOR NORTHEASTERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES... AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BOCA RATON...MOVING NORTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAU SOUTH CAMPUS...HIGHLAND BEACH AND DELRAY BEACH. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2626 8033 2615 8017 2638 7992 2651 8009 $$ GARCIA
000 WWUS52 KMFL 182124 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 523 PM EDT SAT JUN 18 2005 FLC011-099-182133- /O.CAN.KMFL.SV.W.0055.000000T0000Z-050618T2145Z/ PALM BEACH FL-BROWARD FL- 523 PM EDT SAT JUN 18 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 2626 8033 2615 8017 2638 7992 2651 8009 $$ GARCIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:10 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 18, 1:10 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 110 PM EDT SAT JUN 18 2005 .DISCUSSION...MODELS COMING TOGETHER ON FORECAST SOLUTION NEXT 48 HOURS INDICATING WET PATTERN FOR SOUTH FLORIDA. TWO MAJOR PLAYERS IN SCENARIO WILL COMBINE TO PRODUCE WIDESPREAD PRECIPITATION OVER THE REGION. UPPER TROUGH WILL CONTINUE TO DIG SOUTH AND LOW-LEVEL TROUGH TO THE SOUTH WILL BRING MORE MOISTURE NORTH. PRECIPITABLE WATER WILL REACH 2 INCHES OR BETTER LATE SUNDAY THROUGH MONDAY. CHANCES FOR SEVERE WEATHER WILL LIKELY DIMINISH. GFS STILL DEVELOPING SURFACE LOW NEAR YUCATAN CHANNEL SUNDAY THEN MOVING IT NORTHEAST OVER THE FLORIDA PENINSULA. THIS SOLUTION DOES NOT LOOK REALISTIC AS BAROCLINICITY NOT PRESENT. TROPICAL DEVELOPMENT NOT LIKELY EITHER WITH AMOUNT OF SHEAR IN THE REGION. WILL BOOST POPS TO 80 PERCENT MANY AREAS FOR SUNDAY AND MONDAY...MAINLY EAST AS SOUTHWEST STEERING FLOW WILL CONTINUE. FLOW PATTERN SHOULD CHANGE TO MORE EASTERLY BY TUESDAY OR WEDNESDAY SHIFTING HIGHER POPS TO THE WEST. TEMPERATURES WILL NOT LIKELY REACH THE LOWER 90S OVER THE NEXT COUPLE OF DAYS AS SUNSHINE WILL BE LIMITED. MOS GUIDANCE LOOKS GOOD. PRELIMINARY NUMBERS LISTED BELOW SUBJECT TO CHANGE. && .MARINE...LIGHT WINDS/SEAS WILL CONTINUE AS SURFACE RIDGE REMAINS IN THE VICINITY OF SOUTH FLORIDA THROUGH MONDAY NIGHT. RIDGE WILL RELOCATE TO AROUND CENTRAL FLORIDA TUESDAY THROUGH THURSDAY BRINGING EAST/SOUTHEAST FLOW TO THE REGION. && .FIRE WEATHER...NO PROBLEMS/CONCERNS AS MOISTURE REMAINS HIGH. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 90 74 87 / 30 80 40 80 FORT LAUDERDALE 76 89 76 87 / 30 80 40 80 MIAMI 75 90 75 88 / 30 80 40 80 NAPLES 77 88 75 88 / 20 60 40 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 18, 4:14 AM EDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 414 AM EDT SAT JUN 18 2005 FLZ068-072-074-190800- PALM BEACH EASTERN-BROWARD METROPOLITAN-DADE METROPOLITAN- 353 AM EDT SAT JUN 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA, LAKE OKEECHOBEE, AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ...FEW STRONG STORMS THIS AFTERNOON AND EVENING EAST COAST AREAS... THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE EAST COAST METRO AREAS OF SOUTH FLORIDA TODAY. A FEW OF THE STORMS COULD BECOME STRONG THIS AFTERNOON INTO THIS EVENING...AS SOME COOLER AIR ALOFT WILL WORK INTO THE AREA FROM THE NORTH DUE TO AN UPPER LEVEL DISTURBANCE MOVING TO THE EAST OVER NORTHERN FLORIDA. THE MAIN THREATS FROM THE STRONG STORMS WILL BE SMALL HAIL...GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU SEE LIGHTNING OR HEAR THUNDER MOVE INSIDE UNTIL THE STORMS HAVE PASSED. FLOODING: THE STEERING FLOW TODAY WILL BE LIGHT FROM THE SOUTH TO SOUTHWEST OVER THE AREA...DUE TO THE RIDGE OF HIGH PRESSURE OVER THE WESTERN ATLANTIC WATERS AND THE TROUGH OF LOW PRESSURE OVER THE GULF OF MEXICO. THIS WILL ALLOW FOR THE SHOWERS AND THUNDERSTORMS TO BE SLOW MOVERS...AND PRODUCE LOCALLY HEAVY RAINFALL THAT CAN CAUSE SOME PONDING OF WATER IN LOW LYING AREAS. IF YOU SEE WATER COVERING THE ROADWAY, DUE NOT DRIVE YOUR VEHICLE THROUGH THE WATER. TURN AROUND, DO NOT DROWN. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THE EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. FLZ063-066-067-069>071-073-075-190800- GLADES-HENDRY-PALM BEACH WESTERN-WESTERN COLLIER-EASTERN COLLIER- WESTERN BROWARD-WESTERN DADE-MAINLAND MONROE- 353 AM EDT SAT JUN 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA, LAKE OKEECHOBEE, AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ...SCATTERED THUNDERSTORMS AFTERNOON AND EVENING INTERIOR AND WEST COAST... THUNDERSTORMS: SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE INTERIOR AND WEST COAST AREAS THIS AFTERNOON INTO THE EVENING. THE MAIN THREATS FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTING STRIKES AND GUSTY WINDS. IF YOU SEE LIGHTNING OR HEAR THUNDER MOVE INSIDE UNTIL THE STORMS HAVE PASSED. FLOODING: THE STEERING FLOW TODAY WILL BE LIGHT FROM THE SOUTH TO SOUTHWEST OVER THE AREA...DUE TO THE RIDGE OF HIGH PRESSURE OVER THE WESTERN ATLANTIC WATERS AND THE TROUGH OF LOW PRESSURE OVER THE GULF OF MEXICO. THIS WILL ALLOW FOR THE SHOWERS AND THUNDERSTORMS TO BE SLOW MOVERS...AND PRODUCE LOCALLY HEAVY RAINFALL THAT CAN CAUSE SOME PONDING OF WATER IN LOW LYING AREAS. IF YOU SEE WATER COVERING THE ROADWAY, DUE NOT DRIVE YOUR VEHICLE THROUGH THE WATER. TURN AROUND, DO NOT DROWN. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. BAXTER
In the hours before
Special weather statement, Jun 18, 1:22 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 122 PM EDT SAT JUN 18 2005 FLZ072>074-181830- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- INCLUDING THE CITIES OF...FORT LAUDERDALE...MIAMI 122 PM EDT SAT JUN 18 2005 ...STRONG THUNDERSTORMS INCREASING OVER SOUTHEAST FLORIDA... AT 115 PM...DOPPLER RADAR SHOWED SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS INCREASING OVER CENTRAL AND NORTHEAST MIAMI DADE AND SOUTHEAST BROWARD COUNTIES. EXPECT GUSTY WINDS TO 30 MPH AND HEAVY RAINFALL OF UP TO ONE INCH PER HOUR ESPECIALLY IN THE SWEETWATER AND KENDALL AREAS OF MIAMI DADE AND THE HOLLYWOOD AREA OF BROWARD COUNTY. MOVEMENT WILL BE TO THE NORTH TO NORTHEAST AT 10 TO 15 MPH.
Special weather statement, Jun 18, 3:34 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 334 PM EDT SAT JUN 18 2005 FLZ068-182000- PALM BEACH EASTERN- 334 PM EDT SAT JUN 18 2005 AT 333 PM DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LAKE WORTH MOVING NORTH AT 10 TO 15 MPH. THIS STORM WILL MOVE OVER WEST PALM BEACH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SIGNIFICANT WEATHER.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:21 PM EDT | Special Marine Warning | MFL | 54 min | |
| Jun 18, 4:11 PM EDT | Special Marine Warning | MFL | 64 min | |
| Jun 18, 5:26 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 30 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.